MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 2MM; PROSTH,KNEE,PATEL/FEMOROTIB,SEMICONSTRAIN,UNCEMENT,POROUS,COATED,POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 2MM; PROSTH,KNEE,PATEL/FEMOROTIB,SEMICONSTRAIN,UNCEMENT,POROUS,COATED,POLY/METAL/POLY
Catalog Number 71434302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device broke during an unspecified procedure.There was a backup device available and the procedure was not delayed.It is unknown if there was an impact to the patient due to this issue.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned offset coupler trial indicated that it fractured in two.The connection screw is assembled through the offset coupler male part into the offset coupler female part with a thread locking agent.An additional set screw is assembled on top of the connection screw in the offset coupler male part to fasten it during surgery.If an excessive amount of torque is applied to the set screw, torque may be transferred to the connection screw leading to a fracture.The cause for the break in the offset coupler trial connection screw may be attributed to excessive torque applied to the set screw.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN OFFSET COUPLER TRIAL 2MM
Common Device Name
PROSTH,KNEE,PATEL/FEMOROTIB,SEMICONSTRAIN,UNCEMENT,POROUS,COATED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8212964
Report Number1020279-2019-00024
Device Sequence Number14139626
Product Code MBH
UDI-Device Identifier03596010547965
UDI-Public03596010547965
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71434302
Device Lot Number10BM08594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1